Format

Send to

Choose Destination
See comment in PubMed Commons below
Cancer. 1976 Sep;38(3):1087-94.

Skin ulcers due to adriamycin.

Abstract

Local skin necrosis at the site of intravenous or intra-arterial adriamycin infusion is an infrequent, but serious complication. Ulcers secondary to adriamycin have insidious beginnings, but progress to a much deeper extent than would be expected from their initial appearance. Deep structures, such as tendon or bone, may become exposed. The ulcers are indolent and do not develop a granulation tissue response or epithelialization, as might be expected from their early appearance. Injections of adriamycin in the dorsum of the hand should be avoided when possible, since tendons have little skin cover and the area is difficult to cover with local tissue if there is skin loss. While prevention is important, early surgical treatment may prevent progressive deep involvement and seems warranted when the patient has a life expectancy of months or years. Wide excision of all inflamed tissue is the treatment of choice, with split-thickness skin grafting or flap coverage.

PMID:
953958
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center